Aa
Aa
A
A
A
Close
1655240 tn?1302038830

Morphine Detox

Ok I have posted a few replies but I thought I would ask one.

I was taking 90 mg of IR Morphine for the last 4-5 years.  For the last 8 months I have been lowering my dose.  As of a few months ago I was down to 15 mg a day.  2 days ago I quit.  I am having quite a lot of symptoms of w/drawel.

How long does it last to get thru it.  I am 50, disabled and poor.  I cannot go to a detox and I refuse to be addicted to any meds.  Now that I realize that I was-- am even more determined to get it out of my system.  So how long til the anxiety, chills, breathing harder, runny nose, flu symptoms, goes away.  ? thanks J
3 Responses
Sort by: Helpful Oldest Newest
1580085 tn?1400940838
hi and welcome, if you go to the health pages, top left hand corner of this page you will see the thomas recipe, there are a lot of things in that to help you, i am not sure how low you should taper off to, but you have started anyway, you need to drink plenty of fluids, gatorade is good, take hot baths with epsom salts, its very helpful also get some imodium for any stomache problems, take a calcium/magnesium supplement, everyone differs on the length of time it takes, others will give you good advice too, keep posting and god bless,    sudie
Helpful - 0
Avatar universal
Hi!  You won't feel very well for about a week. Gradually you'll improve and believe me,attitude is everything!  You want this and that makes all the difference.

The most important thing you have to do is stay hydrated. Drink,drink,drink! Water,juices,gatorade...Dehydration is the cause of the worst symptoms. If you have a doctor,ask for some clonidine. It's a b/p med that may cut those feelings in half. It's often prescribed for withdrawal.

Sudie gave you some good advice,also.

Good luck!
Helpful - 0
Avatar universal
Congratulations on having the strength to wean yourself down and stop using. The worst of the W/D's last from 4-7days, the 4th-5th day is in most cases is the turning point where you begin to feel a bit better (it may be shorter for you because you weaned yourself down). So 2-3 more days and things should start to be better give or take a day or so. There are things you can do that will help a some, if you click on "Health Pages" in the upper right corner, there are many threads that list things to help, check out "Dr Thomas Recipe" and read other threads there that relate to your W/D from opiates. I commend you on you will to stop using, if you hadn't stopped 2 days ago, I would have suggested weaning down as far as possible, but since you are 2 days off it doesn't seem sensible to go back on, you are already almost half way through the worst of the W/D's.
Do you have a support system, family/friends that can help you through this, it is important to surround yourself with people that will help you not only through the next few days, but after you are through the physical W/D's. You may want to seek out NA meetings in your area, they are well equipped to help you stay off the pills. I know a lot of people don't want to go to NA/AA for a variety of reasons, but if you have no other option for aftercare, NA/AA meetings has all the tools to help through this, plus you'll be around other people that want exactly what you want (to stay clean) and that will help you. They will be there to listen and to help you through the rough times like when you get cravings, plus both NA & AA are free. You may have to go to a few different meetings to find the ones that are right for you. Plus come here, there are so many people here that will listen and help you get through this, just remember to reach out to someone when things get rough and keep talking when things feel too easy.
So, a few more days for the worst of the physical W/D's, and reach out to someone that will get you through the hard & good times. Come here and chat with others that are or have gone through what you are going through, and try to find some type of aftercare, some type of support system,like NA/AA. I have seen many people slip and start using, because they think that they can do it alone, I say why do it alone if you dont have to, plus the more support you have the more likely you are to stay clean.
You are doing great, I know it doesn't feel that way, but you are off your meds down from 90mgs a day, remember what you felt like when you decided enough is enough and remember what you are going through right now.
I hope that I was able to give you some relief. The physical W/D's will pass, and then the real work starts.
I wish you all the best with your desire to stay clean.
Gypsy
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.